Alert archive / New Mexico / Freeze Warnings in 2016
Freeze Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this freeze warning at Oct 3, 2016, 3:32 PM MDT. It took effect at Oct 4, 2016, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2016, 3:32 PM MDT (21:32 UTC)
- In effect from
- Oct 4, 2016, 12:00 AM MDT
- Expired
- Oct 4, 2016, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
941 WWUS75 KABQ 032132 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 332 PM MDT MON OCT 3 2016 NMZ501-040000- /O.NEW.KABQ.FZ.W.0002.161004T0600Z-161004T1400Z/ NORTHWEST PLATEAU- 332 PM MDT MON OCT 3 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY. * LOCATION...THE NORTHWEST PLATEAU. * TIMING...TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING BETWEEN MIDNIGHT AND 3AM...THEN COOL FURTHER...RANGING FROM THE MID TO UPPER 20S TO NEAR FREEZING BY 5 OR 6 AM. * TEMPERATURES...RANGING FROM THE MID TO UPPER 20S TO THE LOW TO MID 30S. * LOCAL IMPACTS...MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ510-513>515-527-040000- /O.CON.KABQ.WI.Y.0031.000000T0000Z-161004T0000Z/ SAN JUAN MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 332 PM MDT MON OCT 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * LOCATION...SANGRE DE CRISTO AND SAN JUAN MOUNTAINS INCLUDING RATON PASS. * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO PERSIST FOR THE REST OF THE AFTERNOON...THEN SLOWLY DIMINISH EARLY IN THE EVENING. * VISIBILITY...UNRESTRICTED. * LOCAL IMPACTS...HAZARDOUS CROSSWINDS WILL IMPACT NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE ROUTE 38 SOUTHEAST OF RED RIVER. LOOSE OBJECTS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ523-528>532-040000- /O.CON.KABQ.WI.Y.0031.000000T0000Z-161004T0000Z/ CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- 332 PM MDT MON OCT 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * LOCATION...NORTHEAST AND FAR NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EASTERN SAN MIGUEL COUNTY AS WELL AS THE CENTRAL HIGHLANDS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONG WINDS WILL CONTINUE FOR THE REST OF THE AFTERNOON...THEN SLOWLY DIMINISH EARLY IN THE EVENING. * VISIBILITY...LOCALLY REDUCED AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...HAZARDOUS CROSSWINDS WILL IMPACT NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE HIGHWAY 64/87 FROM RATON TO CLAYTON AS WELL AS HIGHWAY 285 IN THE CLINES CORNERS AREA. LOOSE OBJECTS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
2 follow-up statements
815 WWUS75 KABQ 040004 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 604 PM MDT MON OCT 3 2016 NMZ510-513>515-527-040115- /O.EXP.KABQ.WI.Y.0031.000000T0000Z-161004T0000Z/ SAN JUAN MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 604 PM MDT MON OCT 3 2016 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... IT WILL STILL BE BREEZY TO LOCALLY WINDY AT TIMES...MAINLY ACROSS THE HIGHER TERRAIN AND THROUGH AND BELOW WEST TO EAST ORIENTED GAPS IN MOUNTAIN RANGES. $$ NMZ523-528>532-040115- /O.EXP.KABQ.WI.Y.0031.000000T0000Z-161004T0000Z/ CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- 604 PM MDT MON OCT 3 2016 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... IT WILL STILL BE BREEZY TO LOCALLY WINDY AT TIMES...MAINLY BELOW WEST TO EAST ORIENTED GAPS IN MOUNTAIN RANGES. $$ NMZ501-041400- /O.CON.KABQ.FZ.W.0002.161004T0600Z-161004T1400Z/ NORTHWEST PLATEAU- 604 PM MDT MON OCT 3 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... * LOCATION...THE NORTHWEST PLATEAU. * TIMING...TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING BETWEEN 1 AM AND 4 AM...THEN COOL FURTHER...RANGING FROM THE MID TO UPPER 20S TO NEAR FREEZING BY 5 OR 6 AM. * TEMPERATURES...RANGING FROM THE MID TO UPPER 20S TO THE LOW TO MID 30S. * LOCAL IMPACTS...MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 43
261 WWUS75 KABQ 041348 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 748 AM MDT TUE OCT 4 2016 NMZ501-041500- /O.EXP.KABQ.FZ.W.0002.000000T0000Z-161004T1400Z/ NORTHWEST PLATEAU- 748 AM MDT TUE OCT 4 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... TEMPERATURES WILL TREND UPWARD THROUGH MID MORNING. SINCE THE THREAT OF WIDESPREAD FREEZING CONDITIONS IS DECREASING...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM MDT. SOME POCKETS OF FREEZING TEMPERATURES MAY LINGER AT THE LOWEST ELEVATIONS UNTIL 930 AM MDT. THE POTENTIAL EXISTS FOR MORE WIDESPREAD FREEZING TEMPERATURES LATE TONIGHT INTO EARLY WEDNESDAY MORNING. $$ 44
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 3, 3:24 PM MDT, 8 minutes earlier.
Area forecast discussion, Oct 3, 3:24 PM MDT, 8 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 324 PM MDT MON OCT 3 2016 .SYNOPSIS... A vigorous low pressure system crossing the central and northern Rockies will send a much drier and somewhat cooler air mass across the area through mid-week. Winds will not be nearly as pronounced on Tuesday or Wednesday as they were today, but moderate westerly winds can be expected for areas along and east of the central mountain chain. A weaker disturbance will clip northern Thursday and Thursday night sending a gusty cold front south and southwestward for late week. A few rain and snow showers are expected across far northeast New Mexico with this front. && .DISCUSSION... Axis greatest low level moisture flux convergence appears to be setting up just southeast of our CWA, east of a surface trough, where the air mass has become weakly unstable. Areas southeast of a KCVN to KROW line could yet see an isolated strong if not briefly severe t-storm before 00Z-01Z but coverage looking less and less. On-going activity over southern Otero County could also clip southwest Chaves Co. Otherwise, a very dry post-frontal air mass poised to invade the northwest part of New Mexico through the remainder of the afternoon into the early evening. Surface dew point temps in the single digits and teens common immediately upstream. The leading edge of this very dry air should steadily advance eastward tonight. This incoming air mass is associated with a vigorous, negatively tilted shortwave trough that will slowly emerge east of the central/northern Rockies after midnight. Fast southwest flow aloft to gradually veer more westerly tonight...with mountain wave impacts persisting if not becoming more enhanced especially immediately east of the Sangre de Cristo and Sandia/Manzano Mountains as flow above ridgetop tends W-NW. Expect fairly rapid decoupling across the northwest and sufficient potential for freezing temperatures in valley locales of the San Juan Basin to hoist highlight. Winds to be less pronounced on Tuesday owing to weaker MSLP gradients and less vigorous mixing, but still a belt of fast westerlies aloft for early October. This will support breezy/locally windy surface conditions mountains and east during the afternoon and evening. Dry conditions into Wednesday with daytime temperatures rebounding several degrees. Again, moderate breezes for the mountains and east. Next notable change looks to arrive Thursday, as winds aloft trend stronger again and become more NW to SE ahead of a clipper-like shortwave that will send a stronger back-door cold front into northeast areas Thursday afternoon and much of the remainder of the east Thursday night. Gap winds along the RGV likely Thursday night through daybreak Friday but they will be localized below canyons and not particularly strong. Medium range guidance suggests high pressure aloft to gradually build northward this weekend for a more typical early October upper air pattern. However, models differ on how quickly and how far north moisture returns ahead of a baggy low off Baja that drifts north. At this point, Sunday looks to be the more favored day for low PoP -SHRA/-TSRA. Curiously, the 12Z ECMWF is less defined with the low but considerably more bullish with QPF as compared to the 12Z GFS that is much drier. But the 12Z GFS is also the driest of any GEFS ensemble member so plenty of uncertainty to resolve in the coming days. KJ && .FIRE WEATHER... Ridgetop winds expected to remain gusty tonight and into Tuesday especially along the central mt chain and adjacent east slopes although speeds should be decreasing over the west. Lows tonight will range from 5 to 25 degrees cooler, with the greater differences in the west and central, as drier air spread from west to east over the region. Northwest winds Tuesday to be strongest along the east slopes of the central mt chain. High temperatures will be 5 to 10 degrees cooler overall, and mostly below average. However, the drier air mass will result in decreasing minimum humidities central and east, leading to potential for a few hours of critical conditions Tuesday afternoon from the northeast highlands and plains through the central highlands and east central plains. Considering the low haines forecast for much of this area, do not anticipate a fire weather watch or red flag warning. Wednesday will continue to be dry but a few degrees warmer as southwest breezes develop in the afternoon. Afternoon humidities below 15 percent could lead to a repeat of a few hours of critical conditions in the northeast Wednesday afternoon although forecast Haines is low. On Thursday/Thursday night a disturbance will dig into the southern Rockies, bringing a slight chance for showers to the northeast third or so. An associated cold front is forecast to plunge into the eastern plains, at this time forecast models appear slightly faster with the northerly wind shift into the northeast plains on Thursday afternoon. The front looks to reach the east slopes of the central mt chain but it may not progress much farther westward, so east winds into the RGV don't appear very strong. Some freezing low temperatures are possible Friday morning as a result of the front over the northeast highlands and plains. The ECMWF and GFS continue to suggest the weekend may see an increase in chances for wetting rain due to a weak disturbance to our southwest. The ECMWF spreads the moisture and precipitation farther north and faster into NM and the Four Corners region compared to the GFS. Vent rates to range from good to excellent through Thursday then fair to poor rates become widespread Friday and into the weekend. && .AVIATION... 18Z TAF CYCLE Upper low ejecting into the central/northern Rockies while trough axis remains extending southward through NM before 04/12Z. Mt top winds to trend from southwest to nwly and slowly diminish somewhat aft 03/21Z-04/00Z although the exception may be along the central mt chain where they may increase again by 04/06Z. Sfc wnd gusts to around 45kt possible focused on the nrn mts and ne NM thru 04/00Z. Otherwise mostly isold showers/tstms possible until around 04/00Z with lcl mt obscurations before drier air pushes in from the west. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 33 62 32 67 / 0 0 0 0 Dulce........................... 26 58 23 67 / 5 0 0 0 Cuba............................ 31 57 29 66 / 0 0 0 0 Gallup.......................... 28 63 27 67 / 0 0 0 0 El Morro........................ 25 60 25 66 / 0 0 0 0 Grants.......................... 32 63 30 68 / 0 0 0 0 Quemado......................... 35 64 32 70 / 0 0 0 0 Glenwood........................ 44 71 38 76 / 0 0 0 0 Chama........................... 25 53 22 63 / 5 0 0 0 Los Alamos...................... 40 60 38 66 / 0 0 0 0 Pecos........................... 40 60 36 66 / 0 0 0 0 Cerro/Questa.................... 34 58 29 65 / 5 0 0 0 Red River....................... 30 51 25 54 / 5 0 0 0 Angel Fire...................... 27 55 23 62 / 5 0 0 0 Taos............................ 33 60 29 67 / 0 0 0 0 Mora............................ 39 60 35 65 / 0 0 0 0 Espanola........................ 41 65 36 71 / 0 0 0 0 Santa Fe........................ 40 61 37 65 / 0 0 0 0 Santa Fe Airport................ 39 64 36 70 / 0 0 0 0 Albuquerque Foothills........... 45 66 41 73 / 0 0 0 0 Albuquerque Heights............. 45 68 42 77 / 0 0 0 0 Albuquerque Valley.............. 41 71 37 78 / 0 0 0 0 Albuquerque West Mesa........... 44 68 39 78 / 0 0 0 0 Los Lunas....................... 42 72 38 79 / 0 0 0 0 Rio Rancho...................... 43 68 39 79 / 0 0 0 0 Socorro......................... 45 75 40 83 / 0 0 0 0 Sandia Park/Cedar Crest......... 40 62 38 69 / 0 0 0 0 Tijeras......................... 42 64 39 74 / 0 0 0 0 Moriarty/Estancia............... 35 65 29 70 / 0 0 0 0 Clines Corners.................. 40 62 37 69 / 0 0 0 0 Gran Quivira.................... 44 67 40 72 / 0 0 0 0 Carrizozo....................... 48 71 45 76 / 5 0 0 0 Ruidoso......................... 45 65 43 72 / 5 0 0 0 Capulin......................... 40 66 35 69 / 0 0 0 0 Raton........................... 40 68 32 72 / 0 0 0 0 Springer........................ 40 69 35 73 / 0 0 0 0 Las Vegas....................... 39 65 35 71 / 0 0 0 0 Clayton......................... 48 73 43 76 / 5 0 0 0 Roy............................. 43 71 38 73 / 5 0 0 0 Conchas......................... 51 78 44 80 / 5 0 0 0 Santa Rosa...................... 49 75 44 82 / 5 0 0 0 Tucumcari....................... 51 80 44 84 / 5 0 0 0 Clovis.......................... 53 79 48 82 / 20 0 0 0 Portales........................ 53 81 46 82 / 20 0 0 0 Fort Sumner..................... 50 80 43 81 / 5 0 0 0 Roswell......................... 53 84 48 84 / 10 0 0 0 Picacho......................... 50 77 47 78 / 5 0 0 0 Elk............................. 48 72 46 73 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM MDT this evening for the following zones... NMZ510-513>515-523-527>532. Freeze Warning from midnight tonight to 8 AM MDT Tuesday for the following zones... NMZ501. && 41
Hazardous weather outlook, Oct 3, 5:44 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 544 AM MDT MON OCT 3 2016 NMZ501>540-041145- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 544 AM MDT MON OCT 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL GUST NEAR 50 MPH DURING THE LATE MORNING AND AFTERNOON ACROSS THE NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EASTERN SAN MIGUEL COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE POTENTIAL EXISTS FOR THE FIRST FREEZE OF THE SEASON THURSDAY NIGHT INTO FRIDAY MORNING ACROSS THE FAR NORTHEAST HIGHLANDS...NORTHEAST PLAINS...LOWER CHAMA RIVER VALLEY AND POSSIBLY ALSO THE NORTHWEST PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 4:24 AM MDT | Wind Advisory | ABQ | 14 hr |
Nearby
Freeze Warnings in New Mexico, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.